Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 6, 5:45 AM CST, 7 hours 38 minutes earlier.
Area forecast discussion, Aug 6, 5:45 AM CST, 7 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
645 AM CDT Mon Aug 6 2018
.UPDATE...
Updated to include the 12Z aviation discussion.
&&
.AVIATION...
VRF prevails through the period with winds generally out of the S
to SW through the day. Some gusts to 15 kts are possible before
winds subside after sunset. Low confidence in TS today, although
isolated TS will be possible across the eastern half of the area.
Included VCTS accordingly through 07/02Z. SCT to BKN cigs aoa 5
kft should begin dissipating after sunset, but clouds will begin
increasing from the north at the end of the period ahead of an
approaching system.
Cooper
&&
.PREV DISCUSSION...(ISSUED 443 AM CDT Mon Aug 6 2018)
SHORT TERM...Today Through Tuesday Night
08Z objective analysis continues showing broad upper ridging across
roughly the southern half of the CONUS, while the more active
northern stream remains across the northern tier of states.
Persistent surface ridging is anchored across the southeastern
states and western Atlantic, yielding broad southerly surface flow
across the forecast area. A slow-moving cold front was noted across
the Central Plains and this feature is expected to slowly sag south,
reaching northern AR by or just beyond the end of the period.
Rain/thunder chances will increase as a result and a more isolated
flash flood threat may exist where heavy, convective rainfall
occurs.
For today... under the influence of high pressure at the surface and
aloft, expecting temps to warm back into the low-to-mid 90s F with
slightly cooler temps in the higher terrain across the Ozarks.
Despite large-scale moisture transport advecting rich Gulf moisture
into the area, forecast soundings indicate strong boundary layer
mixing through the afternoon hours, suggesting many areas will
see dewpoint temps as low as the mid-60s F. A notable exception to
this will be across eastern AR, where strong evapotranspiration
will boost dewpoints into the mid-to-upper 70s F, above what
guidance suggests but in line with what has been observed so far
this summer. Still, any instances of heat advisory level criteria
(105 F) should remain limited enough to avoid the need for
headlines today, although heat indices will largely be in the low
100s F this afternoon.
Attention then turns to the aforementioned frontal boundary and what
is shaping up to be a soggy week ahead, especially Tuesday and
beyond. Flow aloft should become more amplified through mid-week as
upper ridging across the Desert Southwest builds north and the axis
of upper ridging across the local area becomes more NW-to-SE
oriented. This will allow for gradual deepening of the upper trough
across the central CONUS, although model guidance remains
inconsistent resolving the magnitude, timing, and position of upper
impulses embedded within the broader trough structure. Either way,
this evolution will encourage the front to slowly approach as
favorable forcing aloft and near the surface increases.
Broad anticyclonic flow around the Bermuda high to our east will
keep dewpoint temps in the upper-60s to low-70s F through the
period, indicating a rich reservoir of low-level moisture will
remain in place ahead of the front. Forecast NAM PWAT values show
widespread values of 1.5 inches or greater, with a corridor of 2+
inches along and either side of the cold front as it gradually sags
in. MUCAPE values on the order of 500 to near 2000 J/kg support deep
moist convection with this system and, given the presence of
sufficient deep moisture, heavy convective rain will be possible.
The highest probability of heavy rain this period should remain
across portions of northern and eventually western/west-central
AR where surface ridging will be weakest and upper forcing will be
maximized. Expect rainfall to move into northern AR beginning
Tuesday morning with rainfall slowly overspreading the remainder
of the area through the end of the period.
WPC has included portions of northern AR in a slight risk for
excessive rainfall on Tuesday. While the potential for flash
flooding will be present where the heaviest rain occurs, ongoing
drought conditions and relatively high flash flood guidance values
(on the order of 2 to 3 inches for 1-hour FFG and 3+ inches for
3-hour FFG) support a more isolated threat for now. Will continue
monitoring trends in the coming days and refine the magnitude and
areal extent of the flash flood threat, although for now, there
does not appear to be a significant or widespread threat.
Increasing cloud cover and rain Tuesday will keep temps across the
north several degrees cooler than what is expected this afternoon.
Portions of central/southern AR will climb back into the mid-to-
upper 90s Tuesday afternoon, however, and heat indices will once
again be in the low 100s. Continued unsettled weather and a cooling
trend is expected heading into the long term.
Cooper
LONG TERM...Wednesday Through Monday
A complex weather pattern is expected mid week through the weekend.
Areas of heavy rain and flooding will be possible, but high
uncertainty exists with exact locations and total rainfall amounts.
Given the drought and geography across the state, flash flood
guidance is quite high.. so widespread flooding is not likely.
Flooding will likely be limited to locations that receive the
highest amounts of rainfall, urban areas, and anywhere else
exceptionally susceptible to flooding.
Models are in agreement that a frontal boundary will be positioned
across Arkansas Wednesday morning. From this time through Thursday
afternoon, several impulses rotating around the bottom periphery of
the upper trough will serve to aid lift, with the frontal boundary
acting as a focus for strongest convection. Moisture will be
abundant as precipitable water values will be near or exceeding the
90th percentile (~1.9") for early/mid August. Global models and
their ensembles are advertising anywhere from 1 to 3 inches falling
across the state through Thursday afternoon. Amounts may very well
exceed three inches in areas given the convective nature of these
storms as parallel flow may lead to training convection along the
boundary.
By Thursday evening or Friday morning, the diffuse frontal boundary
should move into Louisiana. Friday is looking comparatively dry
(compared to Tue-Thu). Some isentropic lift above the frontal
boundary and to the north may lead to some rainfall... so have kept
POPs in the forecast as a result. However, the threat for flooding
rain on Friday is considerably lower.
Looking into the weekend, models begin to diverge on the synoptic
pattern. The GFS is quick to fracture a deep low over the midwest
while the ECM pattern is a bit more progressive. Both patterns keep
Arkansas in northerly flow aloft with shortwaves streaming down,
providing enough lift for some possible rain. The details will be
worked out in the coming days...
Temperatures throughout this period will likely be below normal
given the amount of cloud cover expected. Highs several days will
likely be in the 80s with lows in the upper 60s to mid 70s. Should
any location receive extended sunlight in the afternoon,
temperatures would likely exceed forecast.
Brown
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...COOPER
Hazardous weather outlook, Aug 6, 3:55 AM CST, 9 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
455 AM CDT Mon Aug 6 2018
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
455 AM CDT Mon Aug 6 2018
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Hot and humid conditions are expected today, with heat index
values climbing into the low-100s by afternoon. Additionally,
isolated thunderstorms will be possible this afternoon, with gusty
winds and lightning likely in any thunderstorms that develop.
.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday
An unsettled weather pattern is expected this week into the
weekend. Showers and thunderstorms will be numerous, and while
the threat for severe weather appears low, heavy rainfall will be
likely and may lead to isolated flooding. Any flood threat that
does materialize will begin across northern Arkansas Tuesday and
gradually spread south into western Arkansas by Wednesday and
beyond.
.Spotter Information Statement...
Spotter activation will not be needed today or tonight.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Cooper/Brown
In the hours before
Special weather statement, Aug 6, 1:05 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Little Rock AR
205 PM CDT MON AUG 6 2018
ARZ016-025-061945-
Independence AR-Jackson AR-
205 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INDEPENDENCE AND
NORTHEASTERN JACKSON COUNTIES UNTIL 245 PM CDT...
At 205 PM CDT, Doppler radar was tracking a strong thunderstorm near
Diaz, or near Newport, moving northeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Newport... Tuckerman...
Diaz... Swifton...
Grubbs... Jacksonport...
Campbell Station... Dowdy...
Kenyon... Elgin...
Cord...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3564 9104 3558 9125 3569 9139 3589 9136
3589 9111 3588 9103
TIME...MOT...LOC 1905Z 222DEG 14KT 3570 9127
CavanaughEvent by event
11 thunderstorm wind, 4 flash flood, 2 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Jackson
- When
- August 6, 1:23 PM CST
- Where
- Jackson County, Tuckerman
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.730, -91.200
Power lines were down. Trees were blown down on houses. Some roofs were damaged.
Thunderstorm Wind, White
- When
- August 6, 1:50 PM CST
- Where
- White County, 1.32 mi WNW of El Paso
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.130, -92.100
A power line was blown down. Additionally, some large limbs were blown down.
Thunderstorm Wind, Johnson
- When
- August 7, 3:50 PM CST
- Where
- Johnson County, 0.69 mi N of Coal Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.440, -93.670
A tree was blown down. Winds were estimated near 60 mph.
Thunderstorm Wind, Jackson
- When
- August 7, 3:54 PM CST
- Where
- Jackson County, 1.68 mi E of Diaz
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 35.630, -91.240
Strong winds damaged power lines.
Thunderstorm Wind, Logan
- When
- August 7, 3:55 PM CST
- Where
- Logan County, 1.32 mi WNW of Paris Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.310, -93.700
Large limbs were blown down. Winds estimated around 60 mph.
Heavy Rain, Pulaski
- When
- August 8, 8:08 AM CST
- Where
- Pulaski County, 1.13 mi W of Roland
- Reported by
- Amateur Radio
- Coordinates
- 34.900, -92.500
Measured a 24 hour storm total of 10.63 inches beginning on the morning of August 7th.
Flash Flood, Pulaski
- When
- August 8, 8:35 AM CST to 9:35 AM CST
- Where
- Pulaski County, 1.13 mi W of Roland to 2.08 mi W of Roland
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 34.900, -92.500
Beaver Creek Rd. was flooded by Mill Bayou Creek and that water was approaching a few homes in the area.
Thunderstorm Wind, Hot Spring
- When
- August 8, 3:32 PM CST
- Where
- Hot Spring County, 2.29 mi NE of Oak Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.369, -92.867
Trees were blown down across portions of Hot Spring County west of Malvern.
Thunderstorm Wind, Dallas
- When
- August 8, 3:41 PM CST
- Where
- Dallas County, 0.28 mi NW of Tulip
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.082, -92.654
Trees were blown down at the intersection of Highway 9 and Highway 301.
Thunderstorm Wind, Dallas
- When
- August 8, 3:50 PM CST
- Where
- Dallas County, 1.57 mi N of Carthage
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.093, -92.546
Trees and power lines were blown down along Highway 229.
Thunderstorm Wind, Dallas
- When
- August 8, 3:50 PM CST
- Where
- Dallas County, 0.57 mi E of Holly Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.820, -92.710
A tree was blown down near Holly Springs.
Flash Flood, Pulaski
- When
- August 8, 3:53 PM CST
- Where
- Pulaski County, 1.49 mi SSW of Maumelle to 0.31 mi SSE of Maumelle
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.850, -92.410
A road was closed due to flooding in Maumelle.
Thunderstorm Wind, Dallas
- When
- August 8, 3:55 PM CST
- Where
- Dallas County, 1.03 mi NNW of Farindale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.093, -92.409
Trees were blown down along Highway 167 east of Carthage.
Flash Flood, Jefferson
- When
- August 8, 4:15 PM CST to 5:15 PM CST
- Where
- Jefferson County, 0.69 mi N of Brewster to 0.25 mi ENE of Brewster
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 34.210, -92.020
Flash flooding occurred on a few streets in downtown Pine Bluff.
Thunderstorm Wind, Cleveland
- When
- August 8, 4:22 PM CST
- Where
- Cleveland County, 0.57 mi W of Rison
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.950, -92.190
Trees and power lines were blown down at multiple locations across the county.
Flash Flood, Pike
- When
- August 9, 8:55 AM CST to 9:55 AM CST
- Where
- Pike County, 0.9 mi SW of Murfreesboro to 1.17 mi W of Kimberley
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 34.060, -93.690
Several roads were flooded in and around Murfreesboro.
Heavy Rain, Pike
- When
- August 9, 12:00 PM CST
- Where
- Pike County, 0.9 mi SW of Murfreesboro
- Reported by
- COOP Observer
- Coordinates
- 34.060, -93.690
Cooperative observer reported a total of 9.40 inches of rain has fallen for the duration of this event. 5.5 inches of rain fell since 7 am this morning.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, August 6 to 8, 201810 deaths · 1 event
- Heat in Maryland, August 6, 20182 deaths · 1 event
- Hail in Colorado, August 6, 20188 injured · $173 million · 4 in hail · 34 events
- Tornado and Hail in Nebraska, August 6, 2018$31 million · EF1 · 15 events
- High Surf in Oregon, August 6, 20181 death · 1 event
- Wildfire in California, August 6 to 31, 2018$500,000 · 1 event
- Damaging Winds in Ohio, August 6 to 7, 2018$264,000 · 52 kt wind · 12 events
- Damaging Winds and Lightning Strike in South Carolina, August 6, 2018$69,000 · 50 kt wind · 13 events
- Hail and Damaging Winds in Illinois, August 6 to 7, 2018$81,000 · 1 in hail · 8 events
- Damaging Winds in Georgia, August 6 to 7, 2018$55,000 · 50 kt wind · 9 events
- Damaging Winds in South Carolina, August 6, 2018$60,000 · 55 kt wind · 2 events
- Tornado and Damaging Winds in Indiana, August 6, 2018EF1 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 778199, 778203, 778204, 778205, 778206, 778207, 778734, 778208, 778209, 778210, 778211, 778733, 778213, 778729, 778730, 778731, 778732.